Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On a notion of speciality of linear systems in $ \mathbb{P}^n$


Authors: M. C. Brambilla, O. Dumitrescu and E. Postinghel
Journal: Trans. Amer. Math. Soc. 367 (2015), 5447-5473
MSC (2010): Primary 14C20; Secondary 14J70, 14C17
DOI: https://doi.org/10.1090/S0002-9947-2014-06212-0
Published electronically: November 6, 2014
MathSciNet review: 3347179
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a linear system in $ \mathbb{P}^n$ with assigned multiple general points, we compute the cohomology groups of its strict transforms via the blow-up of its linear base locus. This leads us to give a new definition of expected dimension of a linear system, which takes into account the contribution of the linear base locus, and thus to introduce the notion of linear speciality. We investigate such a notion, giving sufficient conditions for a linear system to be linearly non-special for an arbitrary number of points and necessary conditions for a small number of points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14C20, 14J70, 14C17

Retrieve articles in all journals with MSC (2010): 14C20, 14J70, 14C17


Additional Information

M. C. Brambilla
Affiliation: Dipartimento di Ingegneria Industriale e Scienze Matematiche, Università Politecnica delle Marche, via Brecce Bianche, I-60131 Ancona, Italy
Email: brambilla@dipmat.univpm.it

O. Dumitrescu
Affiliation: Department of Mathematics, MSB 2107, University of California, Davis, California 95616
Email: dolivia@math.ucdavis.edu, dumitrescu@math.uni-hannover.de

E. Postinghel
Affiliation: Institute of Mathematics of the Polish Academy of Sciences, ul. Śniadeckich 8, P.O. Box 21, 00-956 Warszawa, Poland
Email: epostinghel@impan.pl, elisa.postinghel@wis.kuleuven.be

DOI: https://doi.org/10.1090/S0002-9947-2014-06212-0
Keywords: Linear systems, fat points, base locus, linear speciality, effective cone
Received by editor(s): October 24, 2012
Received by editor(s) in revised form: June 1, 2013
Published electronically: November 6, 2014
Additional Notes: The first author was partially supported by Italian MIUR funds
The second author is a member of “Simion Stoilow” Institute of Mathematics of the Romanian Academy (http://www.imar.ro/)
The third author was partially supported by Marie-Curie IT Network SAGA, [FP7/2007-2013] grant agreement PITN-GA-2008-214584
All authors were partially supported by Institut Mittag-Leffler.
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society